Alert archive / Florida / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 67, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Aug 10, 2020, 7:52 PM EDT for Lake County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2020, 7:52 PM EDT (23:52 UTC)
- Expired
- Aug 10, 2020, 8:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Lake County, FL
The radar
The Tampa radar (KTBW), 97 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 11.9 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 937 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
320
WUUS52 KMLB 102352
SVRMLB
FLC069-110030-
/O.NEW.KMLB.SV.W.0067.200810T2352Z-200811T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
752 PM EDT Mon Aug 10 2020
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
South central Lake County in east central Florida...
* Until 830 PM EDT.
* At 752 PM EDT, a severe thunderstorm was located near Lake Louisa,
or 11 miles west of Bay Lake, moving southwest at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lake Louisa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2835 8193 2849 8179 2849 8166 2835 8166
2835 8179 2836 8179 2836 8186 2835 8186
TIME...MOT...LOC 2352Z 037DEG 15KT 2842 8175
HAIL...1.00IN
WIND...60MPH
$$
Smith1 follow-up statement
195
WWUS52 KMLB 110028
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
828 PM EDT Mon Aug 10 2020
FLC069-110037-
/O.EXP.KMLB.SV.W.0067.000000T0000Z-200811T0030Z/
Lake FL-
828 PM EDT Mon Aug 10 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LAKE COUNTY WILL
EXPIRE AT 830 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Melbourne.
LAT...LON 2835 8193 2849 8179 2849 8166 2835 8166
2835 8179 2836 8179 2836 8186 2835 8186
TIME...MOT...LOC 0027Z 037DEG 15KT 2831 8185
$$
SmithWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:21 PM EDT, 4 hours 31 minutes earlier.
Area forecast discussion, Aug 10, 3:21 PM EDT, 4 hours 31 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 321 PM EDT Mon Aug 10 2020 .DISCUSSION... Rest of Today-Tonight... The subtropical high across the area will continue to cause weak low level flow for ECFL. The east coast sea breeze devolved fairly quickly late this morning and moved inland through the afternoon. Scattered showers formed along the sea breeze, mainly over the inland areas. Mesoscale models show scattered activity west of I95 through late afternoon, but suspect additional storms will develop along the boundary collisions between lake/sea/mesoscale outflows, with the highest concentration expected to be in the inland counties, through early evening. The steering flow continues to be weak, causing the storm motion to be slow and erratic. Convection will gradually wind down through mid-late evening. PoP chances near 30 percent close to the coast with 40-60 percent for the inland areas. Parameters are in place for a few strong storms once again. The main threats will continue to be frequent cloud to ground lightning strikes, gusty winds up to 45 to 55 mph, small coin-sized hail, and torrential downpours. A quick 2-3 inches of rain is possible due to a slow storm motion. This could result in localized flooding of roadways and other poor drainage or low lying areas. Temperatures this evening will be normal for this time of year, with lows in the mid 70s. Tue-Wed...(Previous discussion) Weak high pressure stretches westward across the peninsula within the lower levels to promote a generally light flow pattern. A weakness in the mid-level pattern develops over the U.S. Southeast, providing a place for modest amounts of moisture to collect and pool just north of the area. Synoptically, the associated wind pattern directionally adjusts to the slight lowering of pressure over north FL. Even so, given the overall weak flow pattern, modulated thermal circulations will be the primary driver for local distribution and timing of daily convection, with propagation being the dominate component to motion vectors. Anticipate both coastal sea breezes to be productive while advancing inland generating secondary and tertiary convection among mergers and outflow interactions. PoPs will be lowest east of Interstate 95 from Cape Canaveral southward at 30-50 percent. PoPs peaking over the interior at 60-80 percent from mid afternoon to early evening each day. Max temps in the L/M90s, with min temps M/U70s. Thu-Sun...For the late week, models agree that the western Atlantic ridge will remain stubborn, with the associated axis overhead and perhaps shifting ever so slightly northward. Said models diverge in solutions for Mid-Atlantic Seaboard for the upcoming weekend, but content to maintain the stubbornness of the ridge for the peninsula. The GFS favors a progressively greater onshore flow, which is more consistent with the recent forecast package. Since flow remains weak, will not deviate much from inherited numbers with PoPs 50-60 percent along the coast and 60-70 percent far inland. Max temps L/M90s, except U80s at the immediate coast. Min temps M/U70s. && .AVIATION...VFR conditions continuing outside of convection. IFR-MVFR in/around mainly afternoon-evening showers/lightning storms. Activity expected to increase in both coverage/intensity well inland late today as the sea breeze continues to make quick progress inland. Rain/cloud debris will diminish through late evening/overnight. A few strong storms possible again late today over the interior. Threats to aviation include torrential downpours, frequent lightning, small hail, and wind gusts in excess of 35 kts. && .MARINE...Today-Tonight...(Modified previous discussion) Isolated showers and storms will be possible over the Gulf Stream waters this afternoon and again into late tonight. Otherwise, boating conditions will remain favorable with winds becoming light and variable again this evening. Seas will remain around 1-2 feet. Tue-Fri...The axis of the subtropical ridge will remain situated across the central/north peninsula this week, resulting in favorable boating conditions. Light southerly winds each morning, becoming SE/ESE at 5-10kts in the afternoon associated with daily seabreezes. The ridge axis will gradually shift northward toward late week offering an increased onshore flow for local waters. Prevailing winds 5-10 kts but more persistent and uniform. Seas generally 1-2ft away from storms, with areas of 3ft on Thursday north of the Cape and well offshore. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 89 73 88 / 40 50 30 70 MCO 75 93 75 90 / 30 70 30 80 MLB 75 89 73 89 / 10 60 20 50 VRB 74 88 73 88 / 10 50 20 50 LEE 76 93 76 90 / 30 60 30 80 SFB 75 92 75 90 / 40 70 30 70 ORL 76 93 76 90 / 30 70 30 80 FPR 73 88 73 89 / 10 50 20 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && FORECAST GRIDS...Watson RADAR/IMPACT WEATHER....Volkmer AVIATION...Sedlock
Hazardous weather outlook, Aug 10, 10:00 AM EDT, 9 hours 52 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 1000 AM EDT Mon Aug 10 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-110000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1000 AM EDT Mon Aug 10 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Isolated to scattered showers and lightning storms will be possible near the east central Florida coast as the sea breeze initially develops and begins to move slowly inland early this afternoon. However, greater storm coverage with increasing intensity is expected over the interior, west of I-95, from mid afternoon through early evening as sea breeze and storm outflow boundaries collide. Some stronger storms will again be possible, with the main threats including frequent to excessive lightning strikes, gusty winds up to 45 to 55 mph, small coin-size hail, and locally heavy rainfall. However, localized damaging wind gusts around 60 mph and hail to an inch in diameter is possible from a storm or two across the interior. .FLOOD IMPACT... Slow moving storms will have the potential to produce locally heavy rainfall totaling 2 to 3 inches across portions of the interior counties late this afternoon. Temporary flooding of roads, and other poorly drained and low lying areas may result. .EXCESSIVE HEAT IMPACT... Heat index readings will top out in the 102-105 range across much of east central FLorida before onset of cloudiness and afternoon storms later in the day. .MARINE THUNDERSTORM GUST IMPACT... Wind gusts in excess of 35 knots will be possible this afternoon in and close to lightning storms, mainly over the inland lakes. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Above normal chances for showers and lightning storms expected each afternoon through mid week, especially across the interior. Biggest threats will be frequent cloud to ground lightning strikes, gusty winds, and torrential downpours. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about severe weather to the NWS while following all local, state, and CDC guidelines. Sedlock/Weitlich
In the hours before
Special weather statement, Aug 10, 5:10 PM EDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Melbourne FL
510 PM EDT Mon Aug 10 2020
FLZ041-102200-
Inland Volusia FL-
510 PM EDT Mon Aug 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL VOLUSIA COUNTY UNTIL
600 PM EDT...
At 510 PM EDT, Doppler radar was tracking a strong thunderstorm over
DeLeon Springs. This storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
DeLand, Barberville, DeLeon Springs, DeLand Airport and West DeLand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2910 8118 2899 8137 2903 8139 2903 8141
2916 8149 2923 8133
TIME...MOT...LOC 2110Z 315DEG 2KT 2912 8136
SmithSpecial weather statement, Aug 10, 6:11 PM EDT, 1 hour 41 minutes before
Special Weather Statement National Weather Service Melbourne FL 611 PM EDT Mon Aug 10 2020 FLZ144-102300- Southern Lake County FL- 611 PM EDT Mon Aug 10 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAKE COUNTY UNTIL 700 PM EDT... At 611 PM EDT, Doppler radar was tracking a strong thunderstorm near Lake Harris. This storm was nearly stationary. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Tavares, Groveland, Mascotte, Howey-In-the-hills and Lake Harris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2878 8195 2878 8170 2856 8179 2862 8196 TIME...MOT...LOC 2211Z 290DEG 3KT 2871 8190 Smith
Special weather statement, Aug 10, 6:23 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Melbourne FL
623 PM EDT Mon Aug 10 2020
FLZ045-046-102315-
Orange FL-Seminole FL-
623 PM EDT Mon Aug 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEMINOLE AND
NORTHWESTERN ORANGE COUNTIES UNTIL 715 PM EDT...
At 623 PM EDT, Doppler radar was tracking a strong thunderstorm near
Apopka, moving southwest at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Orlando, Apopka, Altamonte Springs, Ocoee and Winter Garden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2878 8165 2879 8165 2878 8142 2879 8142
2879 8136 2849 8135 2849 8166 2857 8166
2858 8165 2859 8166 2876 8166
TIME...MOT...LOC 2223Z 027DEG 10KT 2864 8153
SmithSpecial weather statement, Aug 10, 7:27 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Melbourne FL
727 PM EDT Mon Aug 10 2020
FLZ045-144-110015-
Orange FL-Southern Lake County FL-
727 PM EDT Mon Aug 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAKE AND
SOUTHWESTERN ORANGE COUNTIES UNTIL 815 PM EDT...
At 727 PM EDT, Doppler radar was tracking a strong thunderstorm over
Winter Garden, moving southwest at 10 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Orlando, Apopka, Ocoee, Winter Garden and Winter Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2864 8166 2865 8147 2864 8146 2864 8133
2835 8146 2835 8179 2836 8179 2836 8186
2835 8186 2835 8196
TIME...MOT...LOC 2327Z 030DEG 8KT 2855 8158
SmithThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 5:10 PM EDT | Special Weather Statement | MLB | Volusia | 50 min |
| Aug 10, 6:11 PM EDT | Special Weather Statement | MLB | Lake | 49 min |
| Aug 10, 6:23 PM EDT | Special Weather Statement | MLB | Orange | 52 min |
| Aug 10, 7:27 PM EDT | Special Weather Statement | MLB | Lake | 48 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.